MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3502750 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
08/28/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent revision breast augmentation with 750cc mentor smooth round moderate plus profile and experienced breast implant deflation on her left side postoperatively.The patient underwent replacement surgery with serial number (b)(6) on (b)(6) 2024.
Additional Manufacturer Narrative
On december 2, 2024, the mentor failure analysis lab received the device for evaluation.Paperwork received with the device indicated that serial number serial number (b)(6) was the concomitant device and patient underwent bilateral replacement surgery with mentor gel devices on (b)(6) 2024.On december 11, 2024, device evaluation was completed as follows: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the sm mpps dv 750cc breast implant was found to have a tear on the posterior view measuring approximately 0.1 cm.In addition, a crease/fold was observed on the edges of the tear.A microscopic examination was performed and no instrument damage was observed at the edges of the tear.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in deflation at a later time.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).